Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How long the medicine for the high BP to be continued?

hi im a private nurse im going to ask about my patient. my patient was hypertensive and given the medication with his cardiologist norvasc (amlodipine) 10mg together with concore (bisoprolol) 2.5mg his past blood pressure before was ranging from 130/80- 140/80mmhg he was taken the drug for one month during hospitalization. when he was discharged from the hospital about 3weeks his blood pressure decreases to 110/80-100/50-80/60mmhg as his maintaining BP and now should i still give the norvasc which is 10mg in dose or should i hold it and continue the concore which is 2.5mg? To prevent rebound hypertension for my patient. and i called up his anesthesiologist because she is going to be under a wound closure procedure for his fournier's gangrene and she told me that i should not stop giving his concore and norvasc but i know she was doubtful with her orders thats why i ask this web for the best intelegent doctors online here thankz...
Thu, 28 Jan 2016
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics
Pulmonologist 's  Response
Thanks for your question on Health Care Magic.
I can understand your concern.
No, you should not stop the antihypertensive drug for this patient.
His blood pressure is controlled with these drugs.
So continue same drugs at present.
He is also having Fournier 's gangrene. It is acute infection of soft tissue of body.
Healing is faster if patient is having controlled blood pressure.
If you are stop these drugs, patient may have rebound hypertension and this can affect healing in Fournier' s gangrene. This an also cause bleeding from stitch site.
So better not to stop any drug at present.
When he is cured from Fournier 's gangrene, stitches are removed then we can taper down the antihypertensive drugs.
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have a high blood pressure developed during my pregnancy and its continuing for almost 7th year now. I take medicines but still i have BP I take cosarat 50 mg morning and 25 mg evening. I do follow diet.. Please let me know how i can get rid of this

doctor1 MD

I m vineethchowdary 25 years old i work as software engineer one day i had felt down from bus so i went to doctor so they had checked my BP at that time it was 190/100 they told to take rest for that night and they have rechecked on next day afternoon and it was 160/80 and doctor has assisted to take some check up. I had checks like chest x ray, blood tests, blood pressure monitor, ecg , kidney function and CT scan for brain but they are normal and doctor told to wait for a couple of weeks to have again a checkup but two day back i had checked by BP it was 150-160/80-90(two three checkups),so the problem is still continuing so how can i over come it with out any tablets.but now my health is good but some times if i work more than 10hrs per day i m feeling headache if i m feeling any tension or any such thing my heart beat is increasing and again i m getting headache and also i m feeling uneasy.In my daily work some times unnecessarily for small cause i m feeling tense so how could i over come it with out any medicine by daily diet and etc.. and please suggest me the best thing to reduce tense. My Height ---182 cms Weight----86 Kgs

doctor1 MD

Hi My mother is allergic, got severe sneezing,cough and running nose and she is been taking from one week Montek LC. She is suffering from B.P. Cholesterol and her blood sugar is also at border level. is it safe for her to continue with the medicine and if yes for how long she has to continue with the medicines??

Recent questions on  NTC

doctor1 MD

I have had Papulations since about 4am it is now 4pm.... it is like a beat a skip and flutters... I am 60 years old black female with High blood pressure on amlodipine besylate,5mg, enalapril 20mg and htz 25 triamterene37 5 mg and vytorian 10/20, I hve seen heart specialist last year and had a stress test every thing was fine., but I continue to get these every now and then this is the longest usually i take baby asprin and it goes away not today

doctor1 MD

My husband found out his blood pressure was 193/136 when he needed stiches. We went to the dr the next day and his dr took blood and urine and sent him for an ultrasound on his one kidney. Dr states has low potassium and protein in urine. His bp has been that high for almost 2 weeks and all they have done is given him atenolol now 100mg and amlodipine besylate 2.5mg to lower it. I am concerned for his kidney. At 5pm tonight he took his bp again and it was 160/120. Do you think we should go to the hospital?

doctor1 MD

husband has blood in his urine, just started on a new RX 12/22, just started RX Amlodipine Besylate 5mg for weak heart . He is recovering from a W/C accident with 8 broken ribs and blood clots. He has BPH & Gastroentrologist told him not to strain himself. He just worked out in the yard blowing leaves for several hours. He does have severe back pain from his accident. Has had 3 CT scans, nobody ever said there was a kidney problem. He had 9 polyps removed at colonoscopy 7/29/10. Prostate problem on Hold. Otherwise, 66 yrs old, 6 1 , 220#, healthy looking, but on chlosterol, Tricycerides, Reflux, Water pill, Too late now to call Dr. tonite, what do you think: He is on Cumadin for the blood clots, does not take aspirin.

doctor1 MD

My Dad is 75 years old and has been taking hydrochlorathiazide and amylodipine (Norvasc - 10 mg) for some time. Then at night he takes doxzosin and zolipedem (because he s not sleeping). His blood pressure is really low and he s been feeling lightheaded. Any suggestions?

doctor1 MD

HI, I recently had a heart procedure (November 7), called Oblation. Prior to this procedure I was on a high blood pressure medication called Amlodopine which worked fine in keeping my blood pressure in tow. After 5 years of headaches and muscle...

doctor1 MD

I had a total knee replacement about two years ago and had a bad experience with sickness after surgery thus i was not able to do physical therapy for about thirty days consequently i have very limited movement about thirty degrees, can this...

doctor1 MD

Hi, I take Simvastation, Amlodipine Besylate, and Omeprazole . I have been on them for about 2 years. I am 58 years old and have had erection and ejaculation problems during the same time frame which have gotten worst over the last 6 months. I...